Ask a doctor

15 Months After Injections Juvederm Experiencing Swelling and Bags, Dark Circles, Etc.? (photo)

8months since my last email sent to you requesting your help. Now 15 months after juviderm injections in cheeks , i am still facing the same problem. Swollen cheeks and bags under the eyes, dark circles, that are getting worst or little better during the day. Non of the doctors here in Greece that I have visited, was willing to proceed to the andidot . Did not want to take the risk. From your experience, how long this will last, what else to do, any doctor in Athens - Greece or Belgrade - Serbia ?

Doctor Answers (6)

15 months after Juvederm still swelling under eyes!

+1

If these photos are correct,  I would not hesitate having the Juvederm dissolved with Hyaluronidase. It can be diluted and injected gradually and massaged to avoid over correcting.  It should start to work immediately and it will eliminate the bluish discoloration and fluid retention. Otherwise Juvederm can last years in that area. 


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Hyaluronic acid can last a long time in the eyelids

+1

Contrary to common perception, hyaluronic acid can last a very long time in the lower eyelid area.  It typically shows as a oblong shaped fullness around the lower bony rim of the inner half of the eye.  It is usually bluish in color and feels pillow-like in puffiness.  I would definitely recommend injecting hyaluronidase in the area.  It works fast in a matter of hours.  It is safe in that if what you have in there is not hyaluronic acid it may not work but does not do any harm.  

Seung K. Kim, MD
San Francisco Plastic Surgeon

15 Months After Injections Juvederm Experiencing Swelling and Bags, Dark Circles, Etc.?

+1

Though your attempt at posting examinable photos was not great, Juvederm only lasts up to a year. So are you sure you have Juvederm injected?? I recommend in person evaluations as the next step, possible HAadise injections to try to dissolve the ? filler. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

You might also like...

15 months after juvederm

+1

All of your juvederm should be dissolved. Maybe you are now back to your baseline. I would see an experienced injector and see what they think.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Juvederm in cheeks

+1

Dear Sofia,

If the bags or cheeks are getting worse and bigger, you may have had something else injected.  I encourage people to make sure the doctor opens the package of filler in front of them to show them what they are injecting.

-You should see a dermatologist and possibly get a biopsy done.

-It may reveal what was injected, which could be silicone or some other material

I am afraid I do not know anyone in that area.

Best regards,

Nima Shemirani

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Bad filler experience

+1

It is really hard to know if what you had is really Juvederm. Often times, overseas and with less than scrupulous injectors in the US too, packages that are marked as Juvederm are actually counterfeits and not the product at all. Because Juvederm (real Juvederm) is a hyaluronic acid filler, it dissipates over time and is usually gone within 12 months. Because of your photos, my assumption is that you didn't have real Juvederm, or you wouldn't be having these issues, especially at 15 months post injection. You could try to travel and find someone to do hyaluronidase on you, but that's only going to work on HA fillers, and I don't think you have HA in there. I'm very sorry.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.